Alert archive / Florida / Tornado Warnings in 2023
Tornado Warning 106, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Sep 26, 2023, 8:32 AM EDT for Franklin County, Gulf County, Liberty County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2023, 8:32 AM EDT (12:32 UTC)
- Expired
- Sep 26, 2023, 9:00 AM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Franklin County, FL, Gulf County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 77 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.5 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
602
WFUS52 KTAE 261232
TORTAE
FLC037-045-077-261300-
/O.NEW.KTAE.TO.W.0106.230926T1232Z-230926T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
832 AM EDT Tue Sep 26 2023
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Eastern Gulf County in the Panhandle of Florida...
South central Liberty County in Big Bend Florida...
North central Franklin County in Big Bend Florida...
* Until 900 AM EDT.
* At 831 AM EDT, a severe thunderstorm capable of producing a tornado
was located 15 miles southeast of Wewahitchka, or 18 miles north of
Eastpoint, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
eastern Gulf, south central Liberty and north central Franklin
Counties, including the following locations... Twin Pole, Sumatra,
and Owens Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2997 8503 2999 8503 2999 8505 3001 8507
3001 8508 3002 8508 3020 8490 3008 8473
2991 8494
TIME...MOT...LOC 1231Z 226DEG 21KT 2999 8497
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
55-SCHOLL2 follow-up statements
168
WWUS52 KTAE 261249
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
849 AM EDT Tue Sep 26 2023
FLC037-261259-
/O.CAN.KTAE.TO.W.0106.000000T0000Z-230926T1300Z/
Franklin FL-
849 AM EDT Tue Sep 26 2023
...THE TORNADO WARNING FOR NORTH CENTRAL FRANKLIN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 2997 8503 2999 8503 2999 8505 3001 8507
3001 8508 3002 8508 3020 8490 3008 8473
3001 8482 3001 8500 3000 8501 2997 8502
TIME...MOT...LOC 1249Z 226DEG 21KT 3007 8488
$$
FLC045-077-261300-
/O.CON.KTAE.TO.W.0106.000000T0000Z-230926T1300Z/
Gulf FL-Liberty FL-
849 AM EDT Tue Sep 26 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM EDT FOR EASTERN
GULF AND SOUTH CENTRAL LIBERTY COUNTIES...
At 849 AM EDT, a severe thunderstorm capable of producing a tornado
was located 18 miles east of Stonemill Creek, or 19 miles northwest
of Carrabelle, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Twin Pole, Sumatra, and Owens Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2997 8503 2999 8503 2999 8505 3001 8507
3001 8508 3002 8508 3020 8490 3008 8473
3001 8482 3001 8500 3000 8501 2997 8502
TIME...MOT...LOC 1249Z 226DEG 21KT 3007 8488
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
55-SCHOLL985
WWUS52 KTAE 261259
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
859 AM EDT Tue Sep 26 2023
FLC045-077-261309-
/O.EXP.KTAE.TO.W.0106.000000T0000Z-230926T1300Z/
Gulf FL-Liberty FL-
859 AM EDT Tue Sep 26 2023
...THE TORNADO WARNING FOR EASTERN GULF AND SOUTH CENTRAL LIBERTY
COUNTIES WILL EXPIRE AT 900 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 2997 8503 2999 8503 2999 8505 3001 8507
3001 8508 3002 8508 3020 8490 3008 8473
3001 8482 3001 8500 3000 8501 2997 8502
TIME...MOT...LOC 1259Z 226DEG 21KT 3010 8485
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Sep 26, 6:59 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 26, 6:59 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 659 AM EDT Tue Sep 26 2023 ...New AVIATION... .NEAR TERM... (Today and tonight) Issued at 353 AM EDT Tue Sep 26 2023 The pattern has changed and high pressure is no longer dominating us. Instead, upper level troughing to our north and midlevel shortwave will bring scattered to widespread showers to the region today. A few rumbles of thunder will be possible as well, especially for areas along and south of I-10. Heavy rain looks to be the primary hazard for the period, with PWATs ranging from roughly 1.8 to 2.30 inches. This could lead to localized or nuisance flooding. Rain chances will increase from north to south throughout the day with a possible break in rain during the late afternoon perhaps lingering into the overnight hours. && .SHORT TERM... (Wednesday through Thursday night) Issued at 353 AM EDT Tue Sep 26 2023 An upper-level trough over the Mississippi River Valley will move eastward into the Great Lakes and Appalachians by Thursday night. Meanwhile, we'll continue to see shortwaves round the base of this trough, keeping things rather unsettled around here through the short term period. For Wednesday, PWATs still range from about 1.7 over southeast Alabama to 2.1 in the southeast Big Bend. Thus, as a weak cold front sags southward into the area and shortwaves moving through the area, expected high rain chances yet again. Highest rain chances will be near the coast (around 90%) dropping to near 60$ in our far northwestern counties. While there is some instability and shear, they're both rather limited, and severe weather is not anticipated. An isolated strong wind gust though would be possible in the stronger storms. Highs will be cloud- and rain-cooled in the upper 70s to lower 80s. Rain will then be confined to the coastal areas and waters during the overnight. Cloud cover will keep temperatures warm in the upper 60s to lower 70s. By Thursday, the front starts to slip a bit farther south and we start seeing a bit more dry air come into the northern parts of our area as high pressure begins developing over the Appalachians. This should push the highest rain chances into the waters and southeast Big Bend (60-70%) with lower rain chances north of I-10 (30-50%). However, we'll still see abundant cloud cover across the area, which will limit highs again to the upper 70s to lower 80s. && .LONG TERM... (Friday through Monday) Issued at 353 AM EDT Tue Sep 26 2023 High pressure re-establishes control over the forecast area for the long term, though some weak troughiness may remain over the Gulf of Mexico. The upper-level trough also gets left behind over our area into the weekend. The magnitude of this differs however based on the model camps, so there is some uncertainty in the forecast for this weekend. This will help keep some rain chances for the coast into the southeast Big Bend and offshore, but these will generally decrease with each passing day. We'll see northeasterly flow bring in some drier air. While highs climb back into the middle to upper 80s, lows will fall into the lower to middle 60s thanks to the drier air. && .AVIATION... (12Z TAFS) Issued at 656 AM EDT Tue Sep 26 2023 Rain has moved into the western FL Panhandle this morning, with MVFR cigs and vis being reported at times at ECP. Expect this to continue to expand north and east. Tweaked timing yet again in the TAFs and introduced falling cigs to MVFR and then IFR for the overnight. LIFR cigs are possible, with highest confidence at ABY and VLD. Though the other sites could join in closer to the end of the TAF cycle. Precip chances begin to renew perhaps after 9Z for ECP. Confidence increases on rain chances increasing around 12Z and into the next TAF cycle. && .MARINE... Issued at 353 AM EDT Tue Sep 26 2023 A trough of low pressure will slowly move westward south of the coast today, bringing generally light east to southeast winds to the waters. High pressure builds in from the north as a cold front sinks southward. This will set up a tighter pressure gradient, allowing winds to freshen late in the week, possibly to cautionary levels. Seas will respond and build to 2 to 4 feet. Daily chances for numerous showers and storms are expected over the waters with the highest chances being over the far offshore zones. && .FIRE WEATHER... Issued at 353 AM EDT Tue Sep 26 2023 The only fire weather concern is the potential for low dispersions across the FL Big Bend today. Wet weather is forecast for the next few days, with drier weather looking possible around Friday. && .HYDROLOGY... Issued at 353 AM EDT Tue Sep 26 2023 A much wetter pattern is in place for the next few days as we see abundant moisture return. Rainfall totals will generally be near 1.5 to 3 inches south of I-10 and about 0.5-1.5 inches north of I-10 through Friday morning. Some places near the coast (mainly east of Panama City) could see isolated totals of 4-6 inches. The HREF PMM QPF shows this possibility mostly in and around Apalachicola where it outputs about 5 to 7 inches. This could lead to some localized nuisance or even brief flash flooding if it falls fast enough. However, This will be mainly away from the rivers, which outside of the Aucilla are running low. Thus, no riverine concerns are expected. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 83 71 81 70 / 90 40 90 40 Panama City 83 72 82 71 / 90 60 90 60 Dothan 84 69 79 68 / 40 30 70 30 Albany 83 70 78 67 / 50 40 70 30 Valdosta 82 70 80 69 / 80 50 80 30 Cross City 87 71 83 71 / 70 40 90 50 Apalachicola 83 73 81 73 / 90 70 90 70 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through late tonight for FLZ115. GA...None. AL...None. GM...None. && NEAR TERM...KR SHORT TERM...Young LONG TERM....Young AVIATION...KR MARINE...Young FIRE WEATHER...KR HYDROLOGY...Young
In the hours before
Special weather statement, Sep 26, 6:10 AM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
610 AM EDT Tue Sep 26 2023
FLZ014-114-261100-
Inland Gulf FL-Coastal Gulf FL-
610 AM EDT Tue Sep 26 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GULF COUNTY THROUGH
700 AM EDT/600 AM CDT/...
At 610 AM EDT/510 AM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles south of Port St. Joe, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port St. Joe, Milltown, Highland View, St Joseph State Park, Cape San
Blas, Indian Pass, Simmons Bayou, Jones Homestead, Ward Ridge, Saint
Joe Beach, and White City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2964 8542 2992 8546 2991 8516 2968 8523
2962 8539
TIME...MOT...LOC 1010Z 180DEG 16KT 2969 8531
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72-ROGACHESKISpecial weather statement, Sep 26, 8:24 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
824 AM EDT Tue Sep 26 2023
FLZ014-015-026-115-261300-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL-
824 AM EDT Tue Sep 26 2023
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL GULF...SOUTH
CENTRAL LIBERTY AND NORTHWESTERN FRANKLIN COUNTIES THROUGH 900 AM
EDT/800 AM CDT/...
At 824 AM EDT/724 AM CDT/, Doppler radar was tracking a strong
thunderstorm 14 miles north of Apalachicola, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buck Siding, Sumatra, Howard Creek, Willis Landing, Creels, Beverly,
Hays Place, Owens Bridge, and Fort Gadsden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2976 8501 2994 8515 3013 8493 2990 8466
TIME...MOT...LOC 1224Z 237DEG 24KT 2993 8501
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:57 AM EDT | Rip Current Statement | TAE | Franklin, Walton | 47 hr |
| Sep 26, 4:19 AM EDT | Special Marine Warning | TAE | 116 min | |
| Sep 26, 4:44 AM EDT | Special Marine Warning | TAE | 31 min | |
| Sep 26, 5:29 AM EDT | Special Marine Warning | TAE | 61 min | |
| Sep 26, 6:10 AM EDT | Special Weather Statement | TAE | Gulf | 50 min |
| Sep 26, 6:14 AM EDT | Areal Flood Advisory | TAE | Bay | 61 min |
| Sep 26, 6:28 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 26, 7:23 AM EDT | Areal Flood Advisory | TAE | Bay, Gulf, Liberty | 2 hr |
| Sep 26, 7:53 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 26, 8:24 AM EDT | Special Weather Statement | TAE | Franklin | 36 min |
| Sep 26, 8:58 AM EDT | Special Weather Statement | TAE | Liberty | 32 min |
| Sep 26, 9:34 AM EDT | Areal Flood Advisory | TAE | Bay, Franklin, Gulf, Liberty | 3 hr |
| Sep 26, 10:43 AM EDT | Areal Flood Advisory | TAE | Franklin, Jefferson, Liberty, Wakulla | 3 hr |
| Sep 26, 12:17 PM EDT | Special Weather Statement | TAE | Taylor | 28 min |
| Sep 26, 12:22 PM EDT | Areal Flood Advisory | TAE | Jefferson, Madison, Taylor | 3 hr |
| Sep 26, 12:41 PM EDT | Special Weather Statement | TAE | Taylor | 34 min |
| Sep 26, 12:43 PM EDT | Special Marine Warning | TAE | 62 min | |
| Sep 26, 1:15 PM EDT | Special Weather Statement | TAE | Lafayette | 30 min |
| Sep 26, 1:46 PM EDT | Special Weather Statement | TAE | Taylor | 29 min |
| Sep 26, 2:14 PM EDT | Special Weather Statement | TAE | Dixie | 31 min |
| Sep 26, 2:18 PM EDT | Special Marine Warning | TAE | 55 min | |
| Sep 26, 2:39 PM EDT | Special Weather Statement | TAE | Dixie | 36 min |
| Sep 26, 4:43 PM EDT | Special Marine Warning | TAE | 35 min | |
| Sep 26, 4:59 PM EDT | Special Marine Warning | TAE | 46 min | |
| Sep 26, 5:13 PM EDT | Areal Flood Advisory | TAE | Bay, Gulf | 2 hr |
| Sep 26, 5:25 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Sep 26, 5:45 PM EDT | Special Marine Warning | TAE | 60 min | |
| Sep 26, 6:27 PM EDT | Special Marine Warning | TAE | 79 min | |
| Sep 26, 7:29 PM EDT | Special Marine Warning | TAE | 2 hr |
Nearby
Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.